Louisiana, 2005

Tornado in Louisiana, January 12, 2005

January 12, 2005 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
12
Property damage
$4.0 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 12, 8:50 PM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Jan 12, 8:50 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST WED JAN 12 2005

.DISCUSSION...
NO UPDATE NEEDED UNTIL SVR TSTM WATCH EXPIRATION AT 11 PM
&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  56  32  53 /  90   10   0   0
MLU  56  57  34  53 /  80   50   0   0
DEQ  46  48  25  50 /  100  10   0   0
TXK  49  51  31  52 /  100  10   0   0
ELD  50  55  32  52 /  90   20   0   0
TYR  47  56  30  54 /  90   10   0   0
GGG  49  56  30  54 /  90   10   0   0
LFK  50  57  33  56 /  80   20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jan 12, 12:00 PM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED JAN 12 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND MAINLY OVER
SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND EXTREME SOUTHEAST
OKLAHOMA. THE STORMS WILL CONTINUE TO INCREASE AND SPREAD EAST OVER
THE FOUR STATE REGION AS A SQUALL LINE. STRONG AND DAMAGING WINDS
WILL BE THE MAIN PROBLEM...BUT LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE. HEAVY RAINFALL WILL OCCUR AT TIMES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS WILL BE ENDING EARLY THURSDAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED DURING THE LATE AFTERNOON AND INTO TONIGHT.

14

In the hours before

Special weather statement, Jan 12, 7:00 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CST WED JAN 12 2005

ARZ050-051-059>061-070-071-LAZ001-002-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165-130500-
ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-DE SOTO-FRANKLIN-
GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER TX-RUSK-
SEVIER-SHELBY-SMITH-TITUS-UPSHUR-WOOD-
700 PM CST WED JAN 12 2005

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM FOR
EXTREME SOUTHEAST OKLAHOMA...EXTREME NORTHWEST LOUISIANA...AND MUCH
OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM...FOR AREAS
GENERALLY WEST OF A LINE...FROM LUFKIN TEXAS THROUGH MANSFIELD
LOUISIANA...TO PRESCOTT ARKANSAS.
Local storm report, Jan 12, 10:32 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             DIXIE INN               32.59N 93.33W
01/12/2005  0.75 INCH        WEBSTER            LA   CO-OP OBSERVER

&&

22
Local storm report, Jan 12, 10:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CST WED JAN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             6 NE MINDEN             32.68N 93.21W
01/12/2005  0.88 INCH        WEBSTER            LA   LAW ENFORCEMENT

&&

22

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Claiborne

When
January 12, 10:58 PM CST to 11:15 PM CST
Where
Claiborne County, 5 mi SW of Homer
Rating
F2
Path length
15 mi
Path width
250 yd
Injuries
12 direct, 0 indirect
Property damage
$4.0 million
Reported by
NWS STORM SURVEY
Coordinates
32.733, -93.133

The tornado first touched down one mile east of the community of Langston. Trees were blown over and snapped off. The tornado was rated a low end F1 at this location. The tornado tracked northeast along Harris Rd for one mile where a mobile home was destroyed. The tornado was rated a low end F2 at this location. Other homes sustained minor roof damage. The tornado tracked northeast and caused minor to moderate roof damage at Moreland Rd. and Simpson Loop. This location was 3.5 miles south of Homer, Louisiana. The tornado was rated an F1 at this location. The tornado continued to the northeast one mile to Powell Rd. where a mobile home was completely destroyed. Other minor roof damage to a few homes occurred. Numerous trees were snapped off. The tornado was rated an F2 at this location. This location was 1.5 miles south of Homer. The tornado continued northeast past the Louisiana Hill Experiment Station where trees were snapped off and blown down. Several homes were damaged on the south and north side of Lake Claiborne. Ten to twenty homes were damaged in this area. One home had it's roof blown off just south of Lake Claiborne. The tornado continued along Route 2 for two and one-half miles where trees were blown down and minor roof damage occurred to 3 homes. This location was 5 miles east of Homer.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyThe tornado archive for Louisiana, 2005Warnings in Louisiana, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5482099.